A 29-year-old female asked:
told take decongestant for uri w/ sinus infection & laryngitis. won't it make the laryngitis worse? saw ent & no vocal cord issues but got prednisone.
2 doctor answers • 3 doctors weighed in
Infectious Disease 56 years experience
Laryngitis: Doubt that treating your symptoms with otc cold preparations will worsen your laryngitis. Not sure why you are being treated with steroids, but hope this gets better quickly.
Family Medicine 37 years experience
Likely safe, but...: Seems like you have already been seen by at least one physician and maybe more than one.The best time to ask questions about med recommendations and review concerns is with the physician prescribing the treatment.So i would contact your physician mainly. In general using decongestants may be helpful, or may not. Studies are not impressive. Hydrate, avoid smoke, consider saline irrigation.Talk to doc.
Last updated Apr 29, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.